MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UTLM-901J-RSC
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.Patient code: no code available - additional procedure required to replace cracked device.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a triple lumen polyurethane central venous catheter was placed in the subclavian and presented a crack in the tip three days after placement.This crack resulted in a leak.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: the customer reported that the device was infusing simple ringer serum and the maintenance protocol was reportedly 10 ml/hour, to maintain deep venous access permeability.Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.The risk specification for this product includes the catheter fracture failure mode and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7834956
Report Number1820334-2018-02598
Device Sequence Number1337639
Product Code DQY
UDI-Device Identifier00827002128644
UDI-Public(01)00827002128644(17)210112(10)NS8460468
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Catalogue NumberC-UTLM-901J-RSC
Device Lot NumberNS8460468
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR